Dr. Stuart Shipko Says...
Anxiety and GI problems are common symptoms related to benzodiazepine withdrawal, but you need to have good medical evaluations to make sure that there isn't some other problem causing both the anxiety and the GI distress. Sometimes the withdrawal symptoms persist longer than usual. Up to a year is not all that uncommon. When the withdrawal symptoms are intense and persistent, some patients choose to reinstate and consider stopping it again at a later date. It is a tough choice, because most people want to be off the medication. However, if your discomfort is too high, it might be worth at least a test dose of Klonopin to see if it will give you relief.
Persistent problems related to discontinuation of prescription psychiatric medications is a very new area of interest in psychiatry. The drugs have been around now for decades, so there are a lot more people like yourself who have used medications long term and are having protracted problems when they stop. Protracted withdrawal has never been formally studied. In that regard, it is understandably difficult to find a sympathetic doctor.
Page last updated Nov 23, 2015